Translator Disclaimer
May 2009 On the regularity of stochastic currents, fractional Brownian motion and applications to a turbulence model
Franco Flandoli, Massimiliano Gubinelli, Francesco Russo
Ann. Inst. H. Poincaré Probab. Statist. 45(2): 545-576 (May 2009). DOI: 10.1214/08-AIHP174

Abstract

We study the pathwise regularity of the map $$φ↦I(φ)=∫_0^T〈φ(X_t),\mathrm{d}X_t〉,$$ where φ is a vector function on ℝd belonging to some Banach space V, X is a stochastic process and the integral is some version of a stochastic integral defined via regularization. A continuous version of this map, seen as a random element of the topological dual of V will be called stochastic current. We give sufficient conditions for the current to live in some Sobolev space of distributions and we provide elements to conjecture that those are also necessary. Next we verify the sufficient conditions when the process X is a d-dimensional fractional Brownian motion (fBm); we identify regularity in Sobolev spaces for fBm with Hurst index H∈(1/4, 1). Next we provide some results about general Sobolev regularity of currents when W is a standard Wiener process. Finally we discuss applications to a model of random vortex filaments in turbulent fluids.

Nous étudions la régularité trajectorielle de l’opérateur $$φ↦I(φ)=∫_0^T〈φ(X_t),\mathrm{d}X_t〉,$$ où φ est une fonction vectorielle à valeurs dans ℝd appartenant à un certain espace de Banach V, X est un processus stochastique et l’intégrale est une certaine version d’une intégrale stochastique définie via régularisation. Une version continue d’un tel opérateur, interprétée comme une variable aléatoire à valeurs dans le dual topologique de V sera appelée courant stochastique. Nous donnons des conditions suffisantes pour que le courant se situe dans un certain espace de Sobolev de distributions. De plus nous donnons des arguments qui permettent de conjecturer que ces conditions sont aussi nécessaires. Successivement nous vérifions la validité de ces conditions lorsque le processus X est un mouvement brownien fractionnaire (mbf) d-dimensionnel; en particulier, nous identifions la régularité de Sobolev pour un mbf d’indice de Hurst H∈(1/4, 1). Par suite, nous fournissons quelques résultats sur la régularité générale de Sobolev de courants relative à un mouvement brownien standard. Enfin nous discutons une application à un modèle de filaments de vorticité dans un fluide turbulent.

Citation

Download Citation

Franco Flandoli. Massimiliano Gubinelli. Francesco Russo. "On the regularity of stochastic currents, fractional Brownian motion and applications to a turbulence model." Ann. Inst. H. Poincaré Probab. Statist. 45 (2) 545 - 576, May 2009. https://doi.org/10.1214/08-AIHP174

Information

Published: May 2009
First available in Project Euclid: 29 April 2009

zbMATH: 1171.76019
MathSciNet: MR2521413
Digital Object Identifier: 10.1214/08-AIHP174

Subjects:

Rights: Copyright © 2009 Institut Henri Poincaré

JOURNAL ARTICLE
32 PAGES


SHARE
Vol.45 • No. 2 • May 2009
Back to Top